Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 6, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 17, 2021, 12:34 AM CDT for 5 counties in Arkansas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2021, 12:34 AM CDT (05:34 UTC)
- Expired
- Mar 17, 2021, 1:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Drew County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 168 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 1:05 AM CDT | HAIL 1 | Johnsville, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.8
The text
As transmitted.
149
WUUS54 KLZK 170534
SVRLZK
ARC011-013-025-043-103-170630-
/O.NEW.KLZK.SV.W.0006.210317T0534Z-210317T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
1234 AM CDT Wed Mar 17 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Bradley County in southeastern Arkansas...
South central Cleveland County in southeastern Arkansas...
Calhoun County in southwestern Arkansas...
Southeastern Ouachita County in southwestern Arkansas...
Southwestern Drew County in southeastern Arkansas...
* Until 130 AM CDT.
* At 1234 AM CDT, severe thunderstorms were located along a line
extending from Wesson to near Strong, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monticello... Warren...
Hampton... Bearden...
Hermitage... Wilmar...
Calion... Harrell...
Ingalls... Hilo...
Ellisville... Hampton Municipal Airport...
Moro Bay... Green Hill...
Weeks... Moro Bay State Park...
Lanark... Highland Industrial Park...
Banks... Tinsman...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3321 9222 3325 9223 3325 9227 3328 9230
3326 9233 3328 9233 3328 9236 3330 9235
3328 9238 3327 9243 3329 9247 3332 9246
3332 9253 3337 9255 3337 9259 3336 9267
3337 9270 3372 9263 3369 9166 3320 9219
TIME...MOT...LOC 0534Z 204DEG 27KT 3314 9278 3314 9235
HAIL...1.00IN
WIND...60MPH
$$
673 follow-up statements
114
WWUS54 KLZK 170605
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
105 AM CDT Wed Mar 17 2021
ARC103-170615-
/O.CAN.KLZK.SV.W.0006.000000T0000Z-210317T0630Z/
Ouachita AR-
105 AM CDT Wed Mar 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OUACHITA COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3337 9257 3338 9256 3338 9258 3340 9259
3341 9262 3340 9264 3341 9265 3341 9264
3343 9266 3344 9265 3343 9269 3369 9264
3372 9260 3369 9166 3340 9199 3334 9204
3333 9232
TIME...MOT...LOC 0605Z 233DEG 32KT 3341 9248 3340 9205
$$
ARC011-013-025-043-170630-
/O.CON.KLZK.SV.W.0006.000000T0000Z-210317T0630Z/
Bradley AR-Cleveland AR-Calhoun AR-Drew AR-
105 AM CDT Wed Mar 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR BRADLEY...SOUTH CENTRAL CLEVELAND...CALHOUN AND SOUTHWESTERN DREW
COUNTIES...
At 105 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Calion to near Ingalls, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Monticello... Warren...
Hampton... Hermitage...
Wilmar... Harrell...
Ingalls... Hilo...
Ellisville... Hampton Municipal Airport...
Green Hill... Weeks...
Lanark... Highland Industrial Park...
Banks... Tinsman...
Artesian... Delhi...
Carmel... Farmville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and flash
flooding may occur. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3337 9257 3338 9256 3338 9258 3340 9259
3341 9262 3340 9264 3341 9265 3341 9264
3343 9266 3344 9265 3343 9269 3369 9264
3372 9260 3369 9166 3340 9199 3334 9204
3333 9232
TIME...MOT...LOC 0605Z 233DEG 32KT 3341 9248 3340 9205
HAIL...1.00IN
WIND...60MPH
$$
67375
WWUS54 KLZK 170611
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
111 AM CDT Wed Mar 17 2021
ARC011-013-025-043-170630-
/O.CON.KLZK.SV.W.0006.000000T0000Z-210317T0630Z/
Bradley AR-Cleveland AR-Calhoun AR-Drew AR-
111 AM CDT Wed Mar 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR BRADLEY...SOUTH CENTRAL CLEVELAND...NORTHEASTERN CALHOUN AND
SOUTHWESTERN DREW COUNTIES...
At 111 AM CDT, severe thunderstorms were located along a line
extending from near Harrell to 8 miles northeast of Ingalls, moving
northeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Monticello... Warren...
Hampton... Hermitage...
Wilmar... Harrell...
Green Hill... Ingalls...
Weeks... Ellisville...
Hampton Municipal Airport... Lanark...
Banks... Tinsman...
New Hope in Drew County... Carmel...
Farmville... Johnsonville...
Valley... Gravelridge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and flash
flooding may occur. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3369 9166 3340 9199 3337 9201 3339 9230
3342 9252 3372 9252
TIME...MOT...LOC 0611Z 222DEG 30KT 3345 9245 3344 9202
HAIL...1.50IN
WIND...60MPH
$$
67284
WWUS54 KLZK 170627
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
127 AM CDT Wed Mar 17 2021
ARC011-013-025-043-170637-
/O.EXP.KLZK.SV.W.0006.000000T0000Z-210317T0630Z/
Bradley AR-Cleveland AR-Calhoun AR-Drew AR-
127 AM CDT Wed Mar 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR BRADLEY...SOUTH CENTRAL
CLEVELAND...NORTHEASTERN CALHOUN AND SOUTHWESTERN DREW COUNTIES WILL
EXPIRE AT 130 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
LAT...LON 3369 9166 3340 9199 3337 9201 3339 9230
3342 9252 3372 9252
TIME...MOT...LOC 0627Z 204DEG 27KT 3354 9240 3353 9197
$$
67What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 7:16 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Mar 16, 7:16 PM CDT, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 716 PM CDT Tue Mar 16 2021 .UPDATE... Updated to include the 00z aviation discussion. .AVIATION... VFR conds will prevail this evening across AR before MVFR CIGs move in by early morning. Conds are expected to become a mix of MVFR/IFR midday Wednesday into the afternoon hours. Two rounds of SHRA and TSRA are expected to move through during the TAF period. The first wave during the overnight period into the predawn hours, then the second wave expected during the afternoon sweeping W to E. Some storms may become strong to severe with large hail, damaging winds, and tornadoes possible. The greatest threat of severe weather will come with round number two. Conds will improve late in the period as precipitation winds down and CIGs increase from SW to NE. && .PREV DISCUSSION...(ISSUED 235 PM CDT Tue Mar 16 2021) SHORT TERM...Tonight Through Thursday ..Main focus remains on a widespread threat for severe wx across the Natural State... ..Synopsis... Latest WV sat imgry depicted a robust vorticity max traversing over the Srn periphery of the Four Corners region, and mesoanalysis data is further indicative of this upper lvl low. At the sfc, broad cyclonic flow was noted over Ern NM and the OK/TX panhandle region. The aforementioned upper trof is progged to quickly translate Ewrd across the Srn plains Tues, further enhancing the low-lvl mass response as the two features become juxtapositioned. A strengthening sfc pres grad will spread Srly to S/Erly sfc winds over the fcst area, allowing for rampant WAA and poleward moisture transport. By Wed morning, an environment characterized by robust synoptic ascent overtop plentiful low-lvl moisture and deep layer wind shear veering w/ height will be prevalent across the Srn Cntrl US, and will be extremely conducive for widespread severe thunderstorm activity, some of which may be significant in nature. ..Today and Tonight... You could certainly call today the calm before the storm...Settled wx condns will prevail as strengthening sfc low pressure over NM/OK/TX spreads S/Erly winds across the state. A warm frnt, which was located over Srn AR near the LA border earlier this morning will lift N/wrd over the next 24 hrs, w/ a plume of Td's in the mid-50s extending into Nrn AR, and 60s over portions of Srn AR. As WAA ramps up, seasonably warm temps will be noted over the fcst area this afternoon w/ readings in the upper 70s across much of the state accompanied by increasing cloud cover later this afternoon. Lows around the region tonight lkly won't fall too far as WAA continues overnight w/ lows in the mid-60s across the Srn portion of the state, and mid-50s to the N. ..Wednesday... ..A few rounds of thunderstorms are anticipated to move across the state through the day, w/ increasing intensity and svr potential through each round... Early Wed morning (06-12Z)...Strong sfc low pressure is progged to be centered over Cntrl OK w/ a warm frnt lifting N/wrd over the state, lkly invof the I-40 corridor. Low-lvl moisture will have lkly increased further from Tues evening due in part to a H850-H700 30-40 kt LLJ, w/ a nose of 65F Td's extending as far N as the I-40 corridor, and 60F Td's possibly extending into the Nrn row of counties in AR. The upper trof is progged to be moving across OK, and increasing synoptic forcing for ascent atop low-lvl isentropic ascent coupled w/ WAA/moisture advection will supply the fuel for early morning convection. Based on the last few synoptic suites of CAM guidance, early Wed morning storm activity will be limited to invof the warm frnt as it advances N/wrd, lkly impacting portions of Srn AR. Pt fcst soundings are indicative of this activity staying somewhat elevated in nature, however given the antecedent environment and bndry movement, storms could transition to become more sfc based as time progresses. Primary svr hazards will lkly be limited to large hail during this time frame. Wed morning (12Z-18Z)...As the bndry continues to move N/wrd, increasing forcing for ascent will drive another round of scattered storms over the Cntrl third of the state around 12Z Wed morning. Sfc based buoyancy is expected to become more prevalent as diurnal heating takes effect, however mixing will also need to be considered w/ Srly winds of 10-15 kts lkly invof the approaching sfc low. A plume of ML buoyancy of 1500-2000 J/kg w/ locally greater pockets is progged over the majority of the state. The extent of this round of convection will play a role into the evolution of the afternoon rd of storms though...primarily, how quickly and how thoroughly will destabilization occur...e.g., how much will lingering cloud cover/cirrus shields limit radiational heating, however persistent WAA still looks to keep afternoon temps near the low to mid 70s. W/in this second rd of storms, all three svr hazards will become more lkly as low-lvl wind profiles become more favorable for sustaining rotating updrafts. Wed afternoon and evening (18Z and beyond)...The upper trof and H500 70+ kt jet max will be moving across the state at this point, supplying a plentiful amount of vertical shear...e.g. bulk shear values of 70+ kts. At the sfc, the warm frnt is expected to have advanced N/wrd into MO, w/ a dryline mixing E/wrd into Cntrl AR. CAM guidance continues to depict initialization of a third rd of storms during the 18-20Z timeframe along this bndry, and slight separation of bndry movement and bulk shear vectors may support a brief window of discrete cell development, where cells would advance into a slightly worked over environment from morning precip. However, pt fcst soundings still indicate a very unstable environment w/ favorable low-lvl veering wind profiles, particularly should sfc winds become more backed ahead of the dryline. 00Z and 12Z HREF guidance have depicted modest signals over Cntrl and Ern AR for persistent and sustained updrafts, of which a few may become significant. W/ the potential for discrete rotating updraft development, all svr hazards will become much more prevalent during the afternoon and evening hours as storms initialize...including large hail, damaging winds, and a few tornadoes. As the evening progresses, upscale development will lkly occur w/ some embedded supercells remaining in a broken line of storms advancing E/wrd, and a QLCS threat will increase into the later evening for Ern AR, including brief QLCS tornadic activity, and damaging winds. Once consolidation begins, the line is expected to move E/wrd quickly, and will lkly clear the state after 00Z Wed night. As storm activity is quickly ushered out of the region, the sfc low will continue to advance to the E, and a tailing cold frnt will sweep through the state overnight. ..Thurs... A stout airmass change will be noticed by Arkansans Thurs morning w/ Td's back down into the upper 30s to low 40s for most. Strong and gusty Wrly winds will prevail through the day following the cold frnt with sustained values of 15-20 kts, and gusts of 25 kts. Under forcing for descent as the upper trof slides to the E, drier condns will be seen across the state w/ clearing skies and cooler temps in place. LONG TERM...Thursday Night Through Monday Much quieter long term forecast when compared to the short term with 12z models looking fairly similar to earlier runs and therefore only minor tweaks were made to the previous forecast. Long term begins with upper level low hanging around to the NE of the state...NAM is suggesting some wrap around precip will be possible across NE Arkansas. Add this point did not add PoPs to the forecast, but will monitor this for future forecast updates. Pressure gradient will remain fairly tight Thursday night before it finally relaxes close to midday on Friday. As a result will keep winds fairly elevated during the overnight hours and a good chunk of the day on Friday. As the system departs to the east an upper level ridge of high pressure will try to build into the region. This combined with a surface low to our northeast will result in northerly winds to the region on Saturday both at the surface and aloft. Combine this with clear skies and low temperatures Saturday morning will be at or just below freezing across northern portions of the state with temperatures in the mid 30's as far south as Hot Springs and Pine Bluff. Depending on how much vegetation has greened up over the past warm spell may determine the need for frost/freeze headlines. Beyond Saturday the aforementioned ridge will build into the region and temperatures will gradually warm each day with moisture on the increase across the region. This will set the stage for our next system that moves into the state on Monday. Rain chances will increase through the day with the best chances for precipitation just beyond the long term. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...JONES
Hazardous weather outlook, Mar 16, 2:49 PM CDT, 9 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 249 PM CDT Tue Mar 16 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-172000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 249 PM CDT Tue Mar 16 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Isolated thunderstorms...a few of which could be strong to severe... will be possible late Tuesday night over far southern Arkansas as a warm front lifts slowly northward into the state. Large hail and damaging winds will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday The potential for severe thunderstorms will continue early Wednesday morning ahead of a cold front. Hail and damaging winds will be the main threats, but by Wednesday afternoon all modes of severe weather will be possible. The main concern will be across central and eastern Arkansas midday on Wednesday and continue through Wednesday afternoon and early evening. One last round of severe weather will be possible across northern Arkansas late Wednesday night with a few hail storms possible. Besides the severe weather potential, strong winds in the 15 to 25 mph range with higher gusts will be possible Wednesday and Thursday. A few locations across northern Arkansas may dip down into the lower to mid 30s during the morning hours Saturday and Sunday. .Spotter Information Statement... Spotter activation may be needed later tonight and Wednesday. Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 1:17 AM CDT | Special Weather Statement | LZK | Scott | 28 min |
| Mar 17, 1:40 AM CDT | Severe Thunderstorm Warning | LZK | Scott | 35 min |
| Mar 17, 1:43 AM CDT | Special Weather Statement | LZK | Drew | 32 min |
| Mar 17, 2:14 AM CDT | Special Weather Statement | LZK | Scott | 31 min |
| Mar 17, 2:47 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 28 min |
| Mar 17, 2:52 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 38 min |
| Mar 17, 3:11 AM CDT | Special Weather Statement | LZK | Ouachita | 49 min |
| Mar 17, 3:15 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 34 min |
| Mar 17, 3:29 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope | 46 min |
| Mar 17, 3:44 AM CDT | Special Weather Statement | LZK | Calhoun, Lincoln, Ouachita | 31 min |
| Mar 17, 3:51 AM CDT | Special Weather Statement | LZK | Conway | 24 min |
| Mar 17, 3:57 AM CDT | Special Weather Statement | LZK | Faulkner | 33 min |
| Mar 17, 4:00 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren, Yell | 30 min |
| Mar 17, 4:15 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Newton, Pope, Van Buren and 1 more | 45 min |
| Mar 17, 4:29 AM CDT | Special Weather Statement | LZK | Van Buren | 46 min |
| Mar 17, 4:44 AM CDT | Special Weather Statement | LZK | Stone | 46 min |
| Mar 17, 4:44 AM CDT | Special Weather Statement | LZK | Dallas | 46 min |
| Mar 17, 4:53 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, White | 37 min |
| Mar 17, 4:54 AM CDT | Special Weather Statement | LZK | Lincoln | 51 min |
| Mar 17, 4:58 AM CDT | Special Weather Statement | LZK | Pope, Searcy, Van Buren | 47 min |
| Mar 17, 5:01 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Desha, Drew, Jefferson, Lincoln | 44 min |
| Mar 17, 5:22 AM CDT | Tornado Warning | LZK | Arkansas, Desha, Drew, Lincoln | 38 min |
| Mar 17, 5:52 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Grant, Jefferson | 41 min |
| Mar 17, 5:55 AM CDT | Tornado Warning | LZK | Arkansas, Desha | 25 min |
| Mar 17, 6:21 AM CDT | Special Weather Statement | LZK | Sharp | 24 min |
| Mar 17, 7:51 AM CDT | Special Weather Statement | LZK | Searcy | 39 min |
| Mar 17, 8:18 AM CDT | Special Weather Statement | LZK | Monroe | 27 min |
| Mar 17, 8:18 AM CDT | Special Weather Statement | LZK | Pike | 42 min |
| Mar 17, 10:27 AM CDT | Flash Flood Warning | LZK | Pulaski | 3 hr |
| Mar 17, 3:50 PM CDT | Tornado Warning | LZK | Drew | 40 min |
| Mar 17, 4:30 PM CDT | Tornado Warning | LZK | Desha, Drew | 45 min |
| Mar 17, 5:11 PM CDT | Special Weather Statement | LZK | Drew | 49 min |
| Mar 17, 5:22 PM CDT | Special Weather Statement | LZK | Desha | 38 min |
| Mar 17, 5:46 PM CDT | Special Weather Statement | LZK | Woodruff | 44 min |
| Mar 17, 6:42 PM CDT | Special Weather Statement | LZK | Newton | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.